MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8730H
Medical Device Problem Codes Break (1069); Material Frayed (1262); Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: one opened box with thirty-one packets of product code 8730 were returned for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue related to fraying, damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the pull force and tensile strength were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: no change in post-op care.Unknown- no issues according to the cv coordinator approximately 1-2 weeks post-op.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2021 and suture was used.During the procedure, the surgeon experienced one needle break off of the double arm suture.On the other end of the suture, it broke twice after sewing the anastomosis.Two broken spots and unraveled suture was discovered once patient was taken off cardiac bypass and anastomosis presented with profuse bleeding.Patient was immediately put back on cardiac bypass, and anastomosis was redone using suture from a different lot.It was noted that no undone tension or force was placed on the suture or needles.The case was delayed by forty minutes but completed.There were no patient consequences reported.

Brand Name
PRLNE BLU 18IN 8-0 D/A BV130-5 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12659259
Report Number2210968-2021-09935
Device Sequence Number14585218
Product Code GAW
UDI-Device Identifier10705031019874
UDI-Public10705031019874
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number8730H
Device Catalogue Number8730H
Device Lot NumberQGBDAU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1